child 12 years old has diarrhea and vomiting and fever
23 Feb 2012
The important thing to do with this kind of illness, is to keep your child hydrated at all times. Dehydration can come on quickly when a person has vomiting and diarrhea. Water is (in my opinion) best to drink, but pedialite, sport drinks such as Gatorade is also good to use. With a first breakfast try dry toast, lunch chicken noodle soup or just the broth, this provides needed water and sodium. And plenty of rest. If your child doesn't begin feeling better in a day or two or their fever spikes. Please consider talking with their. Family doctor as soon as possable. I hope these hints help. And your child feels better soon. Taylor. Ps. As long as their is no allergy concern, tylenol or advvil is helpful at reducing fever. Please follow the dosing instructions for a child of only twelve.
23 Feb 2012
Very good advice although I believe Pedialyte or Gatoraide mixed 50/50 with water is a better option than water. Water is good but it doesnt have the elctrolytes needed at this time-diarrhea and vomiting deplete the electrolytes quickly. Self care or home care should only continue a day or two. If you are not seeing improvement within that time, then the child should be evaluated by a physician. A virus will usually run its course and begin resolving in 24-72 hours and they just need to run their course with supportive measures like hydration. Bacterial causes may need antibiotic treatment. Bacterial infection may not improve in the 24-72 hour time frame and that is where your antibiotic therapy needs to come in. This combination, diarrhea, vomiting and fever can be very dangerous and can even be fatal if left too long.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been taking calsitriol for a week now. since I started taking it I have been having a fast heart rate, diarrhea, vomiting, a metal taste in my ...
1 answer • 9 Sep 2010
I have AFib and have been taking 120 x2 slow release capsules of Diltiazem for over 7 years with no severe side effects. However, intermittently (4 ...
1 answer • 15 May 2011
I've been on Buspar 10 mg 2 times a day for almost 2 weeks and have just started with vomiting in the middle of the night. The diarrhea has ...
2 answers • 13 Jun 2013
I took the full course of this medicine. 2days in I had black diarrhea for the remainder of treatment. Now I am off for 2 days and still have ...
1 answer • 23 Mar 2014
Hi I am Afnan, I have a 2 year old cousin who went to a new country for the first time. For the first day or two she was fine, but then she had a ...
1 answer • 6 Jul 2014